Your-Doctor
Multiple Choice Questions (MCQ)

Quiz Categories Click to expand

Category: Hematologic and Oncologic Disorders--->Hypercoagulable States
Page: 1

Question 1#Print Question

A 39-year-old woman with nephrotic syndrome presents to the emergency department with 1 week history of headaches and nausea. She develops an acute deterioration in her mental status and is intubated and mechanically ventilated. Imaging reveals cerebral venous sinus thrombosis of the sagittal and transverse sinuses. Heparin anticoagulation is prescribed; however activated partial thromboplastin time (aPTT) is 46 seconds after multiple boluses and infusion per hospital protocol.

Which of the following is the MOST appropriate next step in managing this patient’s condition?

A. Use a new batch of heparin and notify the manufacturer of inefficacy of this batch
B. Switch to bivalirudin
C. Transfuse packed red blood cells
D. Cease further boluses, but rather double the infusion rate


Question 2#Print Question

Which of the following is LEAST likely to be a manifestation of factor V Leiden? 

A. Superficial vein thrombosis
B. Deep vein thrombosis (DVT)
C. Cerebral vein thrombosis
D. Arterial thrombosis


Question 3#Print Question

A 58-year-old obese man with pancreatic cancer recently started neoadjuvant chemotherapy before a planned surgical resection. He presents to the emergency department with shortness of breath and chest pain. His hemoglobin is 11.5 g/dL, platelets are 550 × 10 9 /L, and white blood cell count is 10.5 × 10 9 /L. 

He is hemodynamically stable. He had noticed swelling of his left lower extremity a week prior. He denies family history of “clots.” Computed tomography (CT) angiogram revealed pulmonary embolism, and therapeutic anticoagulation is initiated.

Which of the following is a component of the Khorana score that has been validated as a risk factor for the development of venous thromboembolism (VTE) in a patient receiving chemotherapy?

A. Age >55
B. Body mass index (BMI) >30
C. Prechemotherapy platelet count >350 × 109 /L
D. Thyroid cancer


Question 4#Print Question

The combined oral contraceptive pill is associated with an increased risk of developing VTE.

Which of the following factors has been demonstrated to reduce the risk of VTE?

A. <50 µg of ethinyl estradiol
B. First-generation progestins
C. Oral contraceptive use of <1 year
D. Age >39 years


Question 5#Print Question

Which of the following laboratory findings is MOST likely to be found in a patient diagnosed with antiphospholipid syndrome?

A. Platelets 65 × 109/L
B. Hgb 15 g/dL
C. Leukocytes 23 × 109 /L
D. aPTT 35 seconds




Category: Hematologic and Oncologic Disorders--->Hypercoagulable States
Page: 1 of 1